Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 5, 2004, 1:01 PM CDT for Calloway County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 1:01 PM CDT (18:01 UTC)
- Expired
- Jul 5, 2004, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 64 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 051801 TORPAH KYC035-051830- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CALLOWAY COUNTY IN WESTERN KENTUCKY * UNTIL 130 PM CDT * AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHERN RURAL CALLOWAY COUNTY...OR ABOUT 8 MILES NORTHEAST OF MURRAY...MOVING EAST AT 35 MPH. NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS. LAT...LON 3676 8830 3665 8824 3661 8805 3676 8813 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:00 AM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Jul 5, 3:00 AM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT MON JUL 5 2004 .DISCUSSION... 06Z META PEGS UPSTREAM CONVECTION OVER KC MO AND DIVES IT ESE ACROSS PAH FA THIS AM. RADAR MOSAIC ALREADY SHOWS SOME DEVELOPMENT OVER CNTL MO...OUT AHEAD OF AFOREMENTIONED AREA...AND LOWER TROPOSPHERIC DATA REVEALS THETA-E RIDGE LAYING IN WAIT OVERTOP PAH FA. HAVE THEREFORE ADJUSTED POPS/WX TO ACCOUNT FOR BOTH AN ADVECTIVE AM AND DIURNALLY ENHANCED PM POP...BUT CHOSE NOT TO BE OVERLY DETAILED BY PASTING A SLIGHT CHANCE EVERYWHERE. AFTER THAT ITS A LULL...W/PCPN CHANCES DEPARTING NERN PTNS FA LATE TONIGHT-EARLY TOMORROW...THEN RETURNING...NW TO SE...TUE PM AS FRONTAL BOUNDARY APPROACHES. LATEST MODEL GUIDANCE SUGGESTS PEAK IN POPS TUE NIGHT W/FROPA OCCURRING BY MIDDAY WED. MODELS HAVE BEEN CONSISTENTLY PUSHING THE FRONT THRU...AND W/ETA AND GFS NOW STARTING TO COME A LTL MORE IN LINE...HAVE PRETTY MUCH BOUGHT INTO FROPA OVER ALL OF FA SAVE FAR SE BY 18Z WED...DEPARTING SERN MOST PTNS BY END OF DAY WED. AFTER THAT THE FORECAST IS LITTLE CHANGED W/THE MED TO LONG RANGE GFS/MRF VERY CONSISTENT W/ITS PREVIOUS COUPLE RUNS. HAVE THEREFORE ONLY TWEEKED SLIGHTLY PER LATEST DATA. CONTINUE TO FAVOR A META/ETA NEAR TERM SOLUTION...BUT GFS IS VERY CLOSE...AS IS MOST MOS NOS. THEREFORE TEMP FORECAST REFLECTS BIAS TOWARD ETA MOS EARLY...BLENDING INTO GFS BIASED NOS BY MID TO LONG RANGE...WHICH HAS BEEN OUR PERSISTENCE STRATEGY FOR ABOUT A WEEK NOW. NEWEST DATA SUPPORTS CONTINUATION OF HEADLINING HIS AROUND 100 THIS PM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 5, 3:49 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT MON JUL 5 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 349 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
In the hours before
Local storm report, Jul 5, 12:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1219 PM TSTM WND GST WADESVILLE 38.10N 87.79W
07/05/2004 58 MPH POSEY IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Jul 5, 12:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG POSEYVILLE 38.17N 87.78W
07/05/2004 POSEY IN TRAINED SPOTTER
TREES AND POWER LINES DOWN. VERY HEAVY RAIN ASSOCIATED
WITH STORM.
&&
SMITTYLocal storm report, Jul 5, 12:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
TREES DOWN ON WEST SIDE OF TOWN NEAR UNIVERSITY. WIND
SPEED ESTIMATED 60 TO 70 MPH DOWNTOWN ALONG RIVER.
&&
SMITTYLocal storm report, Jul 5, 12:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
07/05/2004 0 MPH VANDERBURGH IN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH.
&&
SMITTYSpecial weather statement, Jul 5, 12:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT MON JUL 5 2004 ILZ076>078-082-083-086-087-089>091-KYZ010-051820- CRITTENDEN KY-EDWARDS IL-GALLATIN IL-HAMILTON IL-HARDIN IL- JOHNSON IL-POPE IL-SALINE IL-WABASH IL-WAYNE IL-WHITE IL- 1250 PM CDT MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH 561 CANCELED FOR A PART OF SOUTHERN ILLINOIS AND WEST KENTUCKY... THE FOLLOWING COUNTIES ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH NUMBER 561... IN SOUTHERN ILLINOIS... WAYNE...EDWARDS...WABASH...HAMILTON...WHITE...SALINE...GALLATIN... JOHNSON...POPE AND HARDIN. IN WESTERN KENTUCKY... CRITTENDEN.
Local storm report, Jul 5, 1:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG WADESVILLE 38.10N 87.79W
07/05/2004 POSEY IN TRAINED SPOTTER
UTILITY POLES SNAPPED. MINOR STRUCTURE DAMAGE TO SEVERAL
HOMES IN MORRIS TOWNSHIP.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:32 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 43 min |
| Jul 5, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 53 min |
| Jul 5, 1:25 PM CDT | Flash Flood Warning | PAH | Christian | 3 hr |
| Jul 5, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 47 min |
| Jul 5, 1:33 PM CDT | Flash Flood Warning | PAH | Daviess | 87 min |
| Jul 5, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 43 min |
| Jul 5, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 26 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.